Posted by RobertDavid on May 17, 2009, at 15:23:09
In reply to Re: Klonopin Withdrawal- r/x'ed GABApentin » kenny6, posted by Phillipa on March 31, 2009, at 21:24:59
I've been taking klonopin for about 14 years for Social Anxiety Disorter. It worked great, the only thing I took that worked and I took just about every thing except Nardil/Parnate for SAD. I continue to do well with my once debilitating anxiety issues.
In my youth I self medicated with alcohol. Quit drinking for 16 years, but a year after starting klonopin began to fool around with drinking, now often in excess. I've heard there is research that suggests increased cravings.
Also, I think at times I do "bold" things that seem unlike me. Certainly a benzo for SAD helps by making your feel bolder in social situations which is good, but not sure I'd do some of the things I do that I later regret including being impulsive. On occation I'm told I have slurred speach (not alcohol related). There are a days when I feel great, but many where I feel sluggish, tired and confused and even depressed. Some have suggested these issues are side effects of klonopin, I'm just not sure.
I have heard that over time the brain can change its hard wiring and perhaps I can get off klonopin or go to a lower dose successfully. I've lowered the dose before and had a hard time with withdrawls even at a slow titration down.
I'm taking 2mgs at bedtime and my plan is to go down by .25mgs each 7 days then level off at 1.5mgs for a few weeks. Then try to drop to 1mg and assess how I'm doing. If possible get off it. I'll use a pill cutter to chop up my 2mg brand pill until I get down to a lower dose then go to the 1mg pill if I'm successfull.
I've always been a proponent of klonopin. Before I took it I could hardly leave my home. But I'm conserned and unsure about the issues mentioned and really don't know if klonopin is to blame. And the big question is will all my anxiety issues return. Also, I'm not sure how long I will I have to wait to see if the anxiety I will be feeling will be withdrawls or a return of the symptoms of SAD.
I guess time will tell. Any comments, ideas, or info would be great. Thanks